hypothyroid and side effects

Help-- I recently changed taking Levo from mkornibng to evening as I was having lots of problems couldn't get up in the morning and feeling rubbish. feel much better in the morning . I had been taking esamaprazole for acid reflux but since finding this site I have stopped taking it and am trying taking a digestive enzyme instead. iam also taking 369 oil, multi vitamin and vit d also b12 for the last few days I have developed very uncomfortable eyes and itchy skin especially on face. my face feels quite hot. i also get really hot at night. so feeling quite miserable. should I stop the supplements to see what happens. what can I try for eye condition I Have tried dry eye drops and hay fever allergy drops. just need some relief.

would appreciate any suggestions Edna

18 Replies

oldestnewest
  • Hi Ednamary, have you had a thyroid test since you changed to taking your levo in the evening? I'm wondering if you might now be slightly over-medicated and tat's what's causing your symptoms.

  • I suppose taking in the evenin g could mean more absorbtion.might cut out all supplements and try reducing levo trial and error seems to be the next thing to try. I'll reintroduce supplements one at a time. thanks for advice.edna

  • Exactly my thinking about the increased absorption. Be careful not to reduce too much though as you might only need a small reduction of levo. I don't know what your current dose is, but just as an example, if you were taking 125mcg, then reducing to 112mcg might do the trick.

  • Oh and of course the fact that you stopped the esamaprazole may also have affected the levo absorption.

  • Hi I also take my levo at night and have done so for years now. When I took it in the morning as advised I felt very hungover all day and couldn't function properly. Now I sleep most of that affect off and can get on with my day quite normally. I do think you need to be careful with extra tablets such as vitamins etc. Unless your doctor advises you to take extra supplements you will probably find you don't need them. I agree that you may need extra thyroid testing to make sure your levels are still ok as this could explain the itching and flushing. However I am unsure of your age. I have had some symptoms that appear to be thyroid connected but are in fact age related peri menopausal so best to see what your doctor thinks. It's not good to make any changes off your own back.

  • Hi ednamary --- Have you had your vitamin B12, Vit D checked at all? If not ask for them to be done. Range for Vit D = 50 - 250: if you are below 150 then it is a good idea to supplement (we all have a modicum of D deficiency) I was at 54 - GP says well you are within range!!! Too low. I take Holland & Barretts Vit D 3 without calcium. (2 tablets daily). The test in a few weeks will reveal if it is making any difference. B12 range = 200 - 800 (I believe) if you are below 550 then suggest some supplementing but not too big a dose. Good idea to do a hydrochloric acid test (can be done at home so costs nothing) teaspoon of bicarb in 7oz water first thing, wait to see how soon you burp. If the acid level is good you should burp within a few seconds. If after 2 to 3 mins no burp suggest you take HC with pepsin.

    Am intolerant to levo (36 side effects) so trialling T3. Even with this have had to have a week off and am only on 1/4 of 20mg tablet.

  • Hi Snowstorm, I would be very interested to find out how you found out you are intolerant of levo, I believe that I am aswell I have loads of side effects every time I take levo and I have tried every type imaginable, but my endo won't hear of me going onto T3 so i@m stuck on no meds. Look forward to hearing from you! Take care all you fellow sufferers out there.

  • Hi thelady2003uk --- Initially the intolerance verdict was my own. If there are so many side effects that make you feel like nothing on earth then this to me spells this is NOT for you. I hade taken myself off levo three time. Twice for 9months plus. I felt I was on cloud 9 - brilliant. Then blood test says TSH up to wherever so back on it. Within a few days back came the side effects and feeling bad again. My second endo looked at my list and said "Mmm you seem really not to tolerate T4, I am going to trial T3 and let us see how you go" Big difference to the first endo.

    As am sure you are, reasonably careful with my diet and exercise. I do drink plenty of water. Have you had a saliva test for your adrenals? You will not this on the NHS of course. Mine revealed adrenal fatigue moderate to severe. Try doing all the tests in Dr Wilson's book, including his adrenal questionnaire. Costs nothing. That was another conclusive answer to the fatigue. T3 by the way, has a positive affect on the adrenals too but it is a slow process.

  • don;t think I'm intilerant to Levo think now be overdosing as taking at night taking other supplements may be helping me to absorb more.

  • hi i coiuld not take levo my side effects were stomach cramps,intestinal pain and severe TROTS ,muscle and joint pain. i have changed to ELTROXIN though not really well yaet all the symptoms above have gone, regards brenda

  • Just to clarify for the benefit of anyone else who may be wondering... Eltroxin is still levothyroxine.

    However, if it's a different make to the levothyroxine that you were previously given, that may have made a difference. Some people do find one make doesn't suit them but another does.

  • yes i do know thiseltroxin is made by different company.i also understand it is more expensive than levothyroxine,plus the fillers are different regards brenda

  • This is rather late in the day to respond to you --- but I cannot take T4 at all in any form. Eltroxin added it's own side effects which boosted the total somewhat. They are hormone tablets at the end of the day and I certainly don't do hormones ---- even the so called "natural" hormone changes we all experience. They never ask before commencing thyroid treatment if you have had any unleasant hormone experiences, are you on the pill or HRT --- TSH is over the accepted amount - on T4. End of story!!!

  • For symptomatic relief of your eyes, try LacriLube at night and, maybe, ViscoTears or another of the thick gel-type products three or four times during the day.

    I found that the thin drops lasted no more than 20 minutes.

    Unfortunately, I also have to get the preservative-free, single dose unit version of ViscoTears which is considerably more expensive.

    Hopefully these steps would help you feel a bit better.

    Rod

  • hopefully the guys who work on this site can advise you Edna, know exactly how you feel, I can,t get up in the morning and when I do Im still tired, my CFS Specialist if waiting until he gets the Endo report before going further with him --- don,t see the Endo till March21st, hope they give me some good advise. Hope your feeling better soon Kind regards Kath

  • I don't know if I'm allowed to say this on here but when I last went to Dr P he suggested I try a course of Ecobalance - 4 giant tablets a day taken together with food, all different, designed to repair / strengthen the gut lining and restore the digestive balance (quite pricey). I've taken the course (30 days) and after about three weeks I began to feel as if the vitamins, T3 and nutri adrenal I take were having more of an effect. I had to cut down the T3 which is what Dr P thought would happen once I started absorbing it better. I'm not out of the woods yet because I still have to work out my correct dose of T3 but I think this did have a positive effect. I am now taking one Nutrigest before each meal to ensure my stomach produces enough digestive juices but since the Ecobalance my digestive system feels as if it is working properly for the first time in three years - no constipation, no acid reflux, no stomach pains.

  • bless you. I take levo each morning, I have very dry sore eyes, sometimes too sore to open at first in the morning. I cant see that it could be the suppliments, biut im no Dr. I take DHEA and omega oils, multi vit and min. good luck with it all.

  • Don''t know about this eye thing I first had it 3 years ago for 5=6 weeks stuff from doctors and tried evehope you sort yours out. Edna

    rything else that was before I was diagnosed hypothyroid. I had it agaion last year each time it was later in the year now suddenly i've got it in jan. someone recommended thick jelly like cream for dry eyes that you put in at night. I'm going to check those out. its such a fag trying to sort it all out.

You may also like...